Alert archive / South Dakota / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Aberdeen, SD

November 3, 2007

NWS Aberdeen, SD issued this red flag warning at Nov 3, 2007, 3:21 AM CDT. It took effect at Nov 3, 2007, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2007, 3:21 AM CDT (08:21 UTC)
In effect from
Nov 3, 2007, 1:00 PM CDT
Expired
Nov 3, 2007, 3:46 PM CDT
In force
3 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 030821
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
321 AM CDT SAT NOV 3 2007

.VERY DRY AIR IS ALREADY SITUATED ACROSS CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA. A WEAK TROUGH OF LOW PRESSURE WILL MOVE
ACROSS THE REGION TODAY...PRODUCING GUSTY WEST WINDS DURING THE
AFTERNOON HOURS.

SDZ267-268-031630-
/O.NEW.KABR.FW.W.0005.071103T1800Z-071103T2300Z/
LOWER BAD RIVER-UPPER CHEYENNE-
321 AM CDT SAT NOV 3 2007 /221 AM MDT SAT NOV 3 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM
CDT /5 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT
/5 PM MDT/ THIS AFTERNOON. 

WITH WARM TEMPERATURES EXPECTED THIS AFTERNOON...AND A VERY DRY
AIRMASS SITUATED ACROSS CENTRAL AND NORTH CENTRAL SOUTH
DAKOTA...RELATIVE HUMIDITY WILL FALL BELOW 25%. GUSTY WINDS BETWEEN
20 AND 30 MPH ARE POSSIBLE AS WELL THIS AFTERNOON. THESE
CONDITIONS WILL COMBINE WITH ALREADY DRY FUELS TO PROMOTE RAPID
FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

CONNELLY
1 follow-up statement
000 
WWUS83 KABR 032046
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
346 PM CDT SAT NOV 3 2007

...RED FLAG WARNING HAS BEEN CANCELLED...


SDZ267-268-032200-
/O.CAN.KABR.FW.W.0005.000000T0000Z-071103T2300Z/
LOWER BAD RIVER-UPPER CHEYENNE-
346 PM CDT SAT NOV 3 2007 /246 PM MDT SAT NOV 3 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING. 



$$

HINTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Nov 2, 10:31 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 2, 10:31 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1031 PM CDT FRI NOV 2 2007

.UPDATE...
UPDATED TO DROP LOW TEMPERATURES FOR TONIGHT. UNDER MAINLY CLEAR
SKIES...TEMPERATURES ARE FALLING A BIT QUICKER THAN
ANTICIPATED...ESPECIALLY ACROSS THE NORTHWESTERN CWA AND IN THE
JAMES RIVER VALLEY. NO OTHER CHANGES MADE AT THIS TIME.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH 12Z MONDAY.
BIGGEST CHALLENGE IN THE SHORT TERM DEALS WITH TEMPERATURES
HEADING FOR THE WEEKEND...AND TIMING COLD FROPA SUNDAY
EVENING/NIGHT.

WEAK SURFACE TROF HAS SLID THROUGH NE SODAK THIS
AFTERNOON...HELPING TO BOLSTER THE WINDS ACROSS THE EAST. THERE
ARE ALSO SOME CAA CU THAT HAVE DEVELOPED POST FROPA. THESE CU ARE
EXPECTED TO DECREASE THIS EVENING WITH LOSS OF DIURNAL HEATING.
ALSO LOOK FOR THE WINDS TO DIMINSH QUICKLY THIS EVENING...GOING
LIGHT OVERNIGHT...THEN TURNING SOUTHERLY AHEAD OF NEXT COLD FROPA
ON SATURDAY.

DURING THE DAY SATURDAY...MODELS AGREE ON BEST AREA OF
FRONTOGENESIS TAKING PLACE ACROSS CENTRAL MN DURING THE AFTERNOON.
THERE IS SOME MINOR MID-LEVEL OMEGA THAT TAKES PLACE WITH
PASSAGE. THERE IS SOME DIFFERENCE IN THE AMOUNT OF MOISTURE WITH
FROPA...AS THE GFS SHOWS SPEC HUMIDIES FALLING QUICKLY TO LESS
THAN 0.2 G/KG BY 00Z SUNDAY...WHILE THE NAM STILL HAS OVER 2 G/KG
IN THE 7H-6H LAYER FOR THE SAME TIME. GIVEN SPEED OF SYSTEM AND
SUBSIDENCE BEHIND SYSTEM...HAVE LEANED TOWARD THE GFS SOLN OF A
DRIER LAYER. THIS MEANS THAT THE MID/HI DECK OF EXPECTED CLOUDS
MAY BE MORE THIN IN NATURE.

DECENT WARMING STILL LOOKS GOOD FOR SUNDAY AS MODELS ARE SHOWING
85H THERMAL RIDGE POKING UP AHEAD OF STRONG COLD FRONT. THE MAIN
PUSH OF COLD AIR LOOKS TO BE 00Z OR SLIGHTLY AFTERWARDS SUNDAY
EVENING AND HAVE ADJUSTED WIND FIELDS TO REFLECT THIS. AS PRESSURE
GRADIENT TIGHTENS UP...BREEZY CONDS SHOULD DEVELOP ON SUNDAY. THE
GFS IS STILL WANTING TO PAINT SOME QPF POST FRONTAL...BUT BEST
OMEGA STILL REMAINS MAINLY TO THE NORTH. STILL CANT RULE OUT SOME
POST FROPA SPRINKLES/FLURRIES...BUT HAVE OPTED TO KEEP THE FCST
DRY FOR NOW.

.LONG TERM...MONDAY THROUGH FRIDAY
TEMPERATURES CONTINUE TO BE THE MAIN CHALLENGE IN THE EXTENDED
PORTION OF THE FORECAST...ESPECIALLY TOWARDS THE END OF THE
PERIOD.

THE PERIOD OPENS WITH AN UPPER LEVEL TROUGH THROUGH THE NATIONS
MID SECTION. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BE
SITUATED OVER THE GREAT LAKES REGION ALLOWING FOR CAA INTO THE
NORTHERN PLAINS. BOTH THE 0Z EC AND 12Z GFS HAVE 850MB
TEMPERATURES 6 DEGREES BELOW ZERO BY MONDAY MORNING. CERTAINLY
COULD BE A DAY FOR NON DIURNAL TEMP TREND AS 850 MB TEMPERATURES
ONLY GET COLDER BY THE END OF THE DAY.

TROUGH AXIS MOVE EASTWARD AND DEEPENS DURING THE DAY ON
TUESDAY...WITH A SURFACE HIGH QUICKLY BUILDING INTO THE NORTHERN
PLAINS. THIS HIGH SLIDES OFF TO THE EAST BY WEDNESDAY ALLOWING FOR
TEMPERATURES TO REBOUND SOME WITH A RATHER WEAK WAA UP THE PLAIN
STATES.

AT THE END OF THE PERIOD...THE 12Z GFS ADVERTISES AN UPPER LEVEL
RIDGE TO PUSH INTO THE NORTHERN PLAINS SOME WITH 850MB TEMPS PLUS
ONE TO TWO DEGREES ON THURSDAY. AT THE SURFACE...A LOW PRESSURE
SYSTEM PASSING ACROSS NORTH DAKOTA AND INTO NORTHERN IOWA ON
FRIDAY. THE 0Z EC ON THE OTHER HAND...LEAVES THE UPPER LEVEL RIDGE
OFF TO THE WEST...WITH A SHORTWAVE TROUGH MOVING ALONG THE RIDGE.
THIS WOULD LEAVE THIS CWA UNDER CAA ON FRIDAY WITH REINFORCING COLD
AIR BEHIND A BACKDOOR COLD FRONT. ONLY MADE MINOR TWEAKS TO THE
HPC GUIDANCE FOR DAYS 6 AND 7...WITH MOSTLY A BLEND OF THE 0Z EC.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVERNIGHT UNDER CLEAR TO MOSTLY CLEAR
SKIES. VSBYS WILL BE UNRESTRICTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...HINTZ
LONG TERM...SD
AVIATION...PARKIN
Hazardous weather outlook, Nov 2, 4:27 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
427 AM CDT FRI NOV 2 2007

MNZ039-046-SDZ005>008-010-011-017>023-037-030930-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
427 AM CDT FRI NOV 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-004-009-015-016-033>036-045-048-051-030930-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
427 AM CDT FRI NOV 2 2007 /327 AM MDT FRI NOV 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH RANGELAND FIRE DANGER EXISTS TODAY FOR MUCH OF CENTRAL
AND NORTH CENTRAL SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:45 PM CDTHigh Wind WatchABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more13 hr

Nearby

Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.